Muscle pain and damage. One of the most common complaints of people taking statins is muscle pain. You may feel this pain as a soreness, tiredness or weakness in your muscles. The pain can be a mild discomfort, or it can be severe enough to make your daily activities difficult.
Symptoms of statin-induced myopathy include muscle pain, which may take the form of soreness, weakness or tiredness in the muscles, says Mayo Clinic. Myopathy is a condition in which the muscles become inflamed or do not function normally, states WebMD.
A common side effect of statin medications is muscle pain in major muscle groups. Learn about the symptoms and what you should bring up with your doctor. ... which is associated with muscle damage ...
July 6, 2009 - Statin users with prolonged statin-related muscle pain may also experience muscle damage, even when a blood test used to identify muscle injury is normal, new research shows.
Several studies not typically mentioned by the pro-statin drug lobby reveal that HMG-CoA reductase inhibitors can cause skeletal muscle damage that may not always exhibit obvious pain symptoms -- and yet the perpetual damage caused by statin use will likely persist long after the medication is ceased.
The potential risk factors associated with statin induced muscle damage can range from adancing age, diabetes, excessive consumption of alcohol, liver disorder to hypothyroidism and long standing renal insufficiency.
Muscle weakness is the most common symptom of motor nerve damage. Other symptoms may include painful cramps and fasciculations (uncontrolled muscle twitching visible under the skin), muscle loss, bone degeneration, and changes in the skin, hair, and nails."
Generally, if a statin-related muscle problem is suspected, doctors will stop the statin drug, at least until the muscle problem resolves. An assessment should be done for vitamin D deficiency and hypothyroidism, as well as for any drug interactions that may increase statin-related muscle problems.
Statins drugs, which are medications widely used to lower cholesterol, may cause structural damage to the muscles of people experiencing muscle aches and weakness. The damage may occur even when tests for a protein thought to signal injury are normal, and may persist even after statin use is halted.
Statin treatments have been shown to exacerbate exercise-induced skeletal muscle injury. 53 The extent of statin-influenced myopathies during exercise is still under investigation. Thus, because statins are a commonly prescribed cholesterol-lowering intervention, it is likely that a clinician or physical therapist may come across signs and ...